Epilepsy Community
what's going on?
About This Community:

This patient support community is for discussions relating to epilepsy, safety, school issues, and transportation issues.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

what's going on?

my sister was diagonised with having seizures about 4 years ago, well about 4 days ago she was having stomach pains she was nausea,and  vomiting, she also had a gastric bypass about 2 years. We took her to the ER and while she was there before treatment for her nausea she had a seizure this one was none like she had before,it caused her to code. She came thru but doing the course of the day she had about 20 seizures witch resulted in her coding again. The doctor has given her eegs,ekg catscans chest xrays ultra sound,which all came out to be negative no sign of seizure!!! We have clearly seen her hands stiffing,beating her stomach,and twitching and jerking.Well 2 make a long story short the doctors says its psudeo seizures????? I just dont understand they sent her home can u help me!!!! confused.They took her off of her seizure medicine,which was triliptal.
Related Discussions
7 Comments Post a Comment
Blank
509215_tn?1363539423
I would highly suggest getting her into see a neurologist asap! There is definitely something going on with her and they need to find out fast! I don't understand er doctors these days. Did they ever call in a specialist? If so, what did they say? I don't think they should have ever taken her off of her meds. There will be side effects of this! No one should ever be just pulled off of their meds, people need to be weened off of meds as well as being very closely monitored for side effects. I am appalled at these doctors ethics of practice! You definitely need to do a major follow up with your family doctor as well as a neurologist. You need to be her advocate because if you aren't, who will be? You sound like you're a very loving & caring sister and I really do applaud you for that.....keep up the good work. If you ever need to talk or vent, please do contact me.
Blank
1247120_tn?1268767754
EEGs dont always pick up seizure activity, they only read abnormal if the person is having a seizure during the recording. CT and MRI tells you that her brain is structurally normal (No tumor, strokes etc..) Pseudo seizures is a real diagnosis. Check out Utube and look at some of the pseudo seizures. My advice is get another opinion from a reputable NEUROLOGIST. Always get a second opinion. How long has she been off meds?
Blank
Avatar_f_tn
she has been off her meds since 4am this morning. she has had a siezure since she has been discharged. We have found her a new neurologist and no specialist was called during her hospital visit. we know that psedu siezures are real but my sisters are'nt like that. thanks for the advice ladies
Blank
1247120_tn?1268767754
Taking her off meds without consulting w/ the Neurologist is questionable. Very wierd.
Blank
1247120_tn?1268767754
Her seizures sound like complex partial, and Trileptal is a great choice for those.
Blank
Avatar_f_tn
first like the others have said ,the er doctors should have not told you to stop her medicine.her neroligest should have been called.and if they didn't call then someone in the family should have called and let them know what was going on.a noroligest should have been called in to see what was going on.

the only thing I can think of is that the er doctors thou she was having a side effect of the medicine she is on.but they still shouldn't just stop it ,these drugs just like any other needs to be slowly weaned off a person. I would call her neroligest right away and let them know what happen and what the other doctors did.

I know these medicines can cause stomack pain and you can have to take something for heart burn.

has your sister been under a lot of stress or having anxitey? These cause seizures to come more often.

Do you know if her Noroligest has done a full work up on her blood levels?Her levels for her medicine should be checked .My son's levels are checked every 3 to 4 months to make sure his levels are where they should be for all his medicines that he takes for his seizures. My son has also had a very lot of blood work checking for things that can cause seizures .And we have not found anything yet over the course of 4 years. My son was on ADD and ADHD drugs and it was after him being on them that he started to have seizures wich is a side effect of the two drugs he had tried. I know give him Vitamin B6 a children Multivitamin and Omega 3-6-9 and Vitamin B12 these are very good for the brain and have helped him with his learning and he also has grest teachers that come to out home to teach him for 2 hours after they get out of teaching at the school.
Blank
Avatar_f_tn
her neurologist took her off the triliptal. and all other medications and im not sure if he was checking her levels but this visit to the hospital they checked it. but she had the gastric by ' pass and cant take all medicines that people with a regular stomach can, it jus sits in her "pouch" and burn until its completely dissovled.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
1780921_tn?1416842066
Blank
flipper336 "Don't give into your fears... Comment
Dec 19
Avatar_f_tn
Blank
MMmommy7 commented on Coumadin and the INR ...
Dec 06
Avatar_n_tn
Blank
bswear commented on Headache Note
Nov 30
Top Neurology Answerers
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
551343_tn?1350880995
Blank
MrsAristotle
Cotswolds, United Kingdom
Epilepsy Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
Avatar_f_tn
Blank
teddybears4ever2
Minneapolis, MN
551343_tn?1350880995
Blank
MrsAristotle
Cotswolds, United Kingdom